MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER
Model Number 277710
Medical Device Problem Codes Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter had a pinhole near the end which caused leakage of bladder chemotherapy (lot#nggs0456, lot#nggr2390).Customer also stated that they administer hazardous drugs via this catheter and this was a huge safety issue (lot#nggs0456, lot#nggr2390).It was also reported that there was a brown spot right where the catheter widens to the flange on the end(lot#nggs0456, lot#nggr2390).
 
Event or Problem Description
It was reported that the catheter had a pinhole near the end which caused leakage of bladder chemotherapy (lot#nggs0456, lot#nggr2390).On 13sep2022, customer also stated that they administer hazardous drugs via this catheter and this was a huge safety issue.Per information received on 14sep2022, the customer sent photo of the hole and the hole was the brown spot right where the catheter widen to the flange on the end.Per additional information received via email on 13oct2022, customer stated that three patients needed to be catharized a second time with a non-defective catheter in order to administer their chemotherapy.There were spill procedures implemented afterwards to clean the patient room due to the leaked chemotherapy.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.A potential root cause for this event based on the risk management file could be, operator or machine error", however, there was not enough information in the event or evaluation to confirm this cause.Evaluation of the photo noted what appeared to be a pinhole on the shaft of the all purpose catheter just beneath the funnel.Unable to determine if a pinhole was also present on the packaging.The physical sample was received.The sample was returned in the original unopened packaging.The holes were noted in the packaging, however, a dark spot, possibly a pinhole, was present on the catheter shaft just beneath the funnel, it was smooth to the touch.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." the actual/suspected device was inspected.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15475817
Report Number1018233-2022-07389
Device Sequence Number17647290
Product Code KOD
UDI-Device Identifier00801741034084
UDI-Public(01)00801741034084
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number277710
Device Catalogue Number277710
Device Lot NumberNGGR2390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown